Alert archive / North Carolina / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 165, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 21, 2011, 10:14 PM EDT for Cumberland County, Harnett County, North Carolina. It was in force for 61 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 21, 2011, 10:14 PM EDT (02:14 UTC)
- Expired
- Jun 21, 2011, 11:15 PM EDT
- In force
- 61 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
Counties Cumberland County, NC, Harnett County, NC
The radar
The Raleigh/Durham radar (KRAX), 73 km from the middle of the area, began a volume at 02:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 10:30 PM EDT | TSTM WND DMG | Fayetteville, NC | MULTIPLE TREES DOWN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 00:00Z, 2.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1052 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 2000 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 19 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
902
WUUS52 KRAH 220214
SVRRAH
NCC051-085-220315-
/O.NEW.KRAH.SV.W.0165.110622T0214Z-110622T0315Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE RALEIGH NC
1014 PM EDT TUE JUN 21 2011
THE NATIONAL WEATHER SERVICE IN RALEIGH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN CENTRAL NORTH CAROLINA
SOUTHERN HARNETT COUNTY IN CENTRAL NORTH CAROLINA
* UNTIL 1115 PM EDT
* AT 1012 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM ALONG A LINE EXTENDING FROM PINEVIEW TO BONNIE
DOONE TO HOPE MILLS...OR ALONG A LINE EXTENDING FROM 10 MILES
NORTHWEST OF FORT BRAGG TO FAYETTEVILLE TO 10 MILES SOUTHWEST OF
FAYETTEVILLE...MOVING EAST AT 15 MPH. QUARTER SIZED HAIL AND WINDS
IN EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.
* LOCATIONS IMPACTED INCLUDE...
SPRING LAKE...
FAYETTEVILLE...
TIMBERLAKE...ANDERSON CREEK...
ANDERSON CREEK...
EASTOVER...
VANDER...
HOPE MILLS
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
PLEASE REPORT SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING...1...8 7 7...6 3 3...6 7 7 2 OR NOTIFY YOUR LOCAL LAW
ENFORCEMENT AGENCY.
&&
LAT...LON 3483 7891 3488 7893 3494 7903 3502 7908
3505 7907 3513 7911 3520 7910 3521 7915
3528 7920 3535 7914 3542 7867 3528 7858
3520 7865 3514 7863 3508 7867 3499 7865
3491 7854 3485 7850
TIME...MOT...LOC 0214Z 256DEG 15KT 3528 7906 3507 7895
3494 7897
$$
774 follow-up statements
207
WWUS52 KRAH 220231
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1031 PM EDT TUE JUN 21 2011
NCC085-220240-
/O.CAN.KRAH.SV.W.0165.000000T0000Z-110622T0315Z/
HARNETT NC-
1031 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN HARNETT COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS
NO LONGER IN EFFECT.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3488 7893 3495 7903 3520 7907 3522 7889
3526 7879 3524 7861 3520 7865 3514 7863
3509 7867 3499 7865 3491 7854 3486 7850
3484 7885 3483 7890
TIME...MOT...LOC 0230Z 256DEG 15KT 3518 7898 3501 7889
3488 7891
$$
NCC051-220315-
/O.CON.KRAH.SV.W.0165.000000T0000Z-110622T0315Z/
CUMBERLAND NC-
1031 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR CUMBERLAND COUNTY...
AT 1030 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM SPRING LAKE TO HOPE MILLS TO 7 MILES
SOUTH OF HOPE MILLS...OR ALONG A LINE EXTENDING FROM FORT BRAGG TO
FAYETTEVILLE TO 13 MILES SOUTH OF FAYETTEVILLE...MOVING EAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... FAYETTEVILLE...
VANDER...EASTOVER...CEDAR CREEK...STEDMAN...WADE...LINDEN AND GODWIN.
LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.
MOST LIGHTNING STRIKES ENTER THE HOME THROUGH UTILITIES. AVOID USING
ANY DEVICES PLUGGED INTO A WALL INCLUDING CORDED PHONES...COMPUTERS
AND APPLIANCES. ALSO AVOID COMING IN CONTACT WITH RUNNING WATER FROM
SINKS...SHOWERS AND TUBS.
WHEN IT IS SAFE TO DO SO...PLEASE CALL IN YOUR REPORTS OF PENNY OR
LARGER SIZED HAIL...AS WELL AS WIND DAMAGE...INCLUDING TREES OR LARGE
LIMBS DOWNED BY CALLING THE NATIONAL WEATHER SERVICE TOLL FREE AT...
1...8 7 7...6 3 3...6 7 7 2.
LAT...LON 3488 7893 3495 7903 3520 7907 3522 7889
3526 7879 3524 7861 3520 7865 3514 7863
3509 7867 3499 7865 3491 7854 3486 7850
3484 7885 3483 7890
TIME...MOT...LOC 0230Z 256DEG 15KT 3518 7898 3501 7889
3488 7891
$$
77778
WWUS52 KRAH 220250
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1050 PM EDT TUE JUN 21 2011
NCC051-220315-
/O.CON.KRAH.SV.W.0165.000000T0000Z-110622T0315Z/
CUMBERLAND NC-
1050 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR CUMBERLAND COUNTY...
AT 1048 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM VANDER TO 6 MILES SOUTH OF HOPE MILLS...
OR ALONG A LINE EXTENDING FROM 9 MILES EAST OF FAYETTEVILLE TO 8
MILES SOUTHEAST OF FAYETTEVILLE TO 13 MILES SOUTH OF
FAYETTEVILLE...MOVING EAST AT 15 MPH. A WIND GUST OF 55 MPH WAS
MEASURED AT THE FAYETTEVILLE AIRPORT AT 1042 PM EDT.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
LOCATIONS IN THE PATH OF THE STORM INCLUDE... WADE...LINDEN...
GODWIN...STEDMAN...CEDAR CREEK AND FALCON.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3489 7893 3495 7903 3520 7907 3522 7889
3526 7879 3524 7862 3520 7865 3514 7863
3509 7867 3499 7865 3491 7854 3490 7854
3486 7850 3484 7890
TIME...MOT...LOC 0249Z 256DEG 15KT 3505 7874 3499 7880
3489 7891
$$
WSS219
WWUS52 KRAH 220308
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1108 PM EDT TUE JUN 21 2011
NCC051-220315-
/O.CON.KRAH.SV.W.0165.000000T0000Z-110622T0315Z/
CUMBERLAND NC-
1108 PM EDT TUE JUN 21 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM EDT
FOR SOUTHEASTERN CUMBERLAND COUNTY...
AT 1106 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS. THESE STORMS WERE LOCATED
ALONG A LINE EXTENDING FROM STEDMAN TO CEDAR CREEK...OR ALONG A LINE
EXTENDING FROM 14 MILES EAST OF FAYETTEVILLE TO 11 MILES SOUTHEAST OF
FAYETTEVILLE TO 12 MILES SOUTH OF FAYETTEVILLE...MOVING EAST AT 15
MPH.
HAZARDS IN THE WARNING INCLUDE...
QUARTER SIZED HAIL.
DAMAGING WINDS IN EXCESS OF 58 MPH.
THE LINE OF SEVERE THUNDERSTORMS WILL AFFECT AREAS NEAR STEDMAN AND
CEDAR CREEK AS WELL AS LOCATIONS SOUTH OF THE FAYETTEVILLE AIRPORT.
A WIND GUSTS OF 55 MPH OCCURRED AT THE FAYETTEVILLE AIRPORT AT 1042
PM EDT. LAW ENFORCEMENT HAVE RECEIVED REPORTS OF DOWNED TREES IN THE
COUNTY.
IF YOU OBSERVED DAMAGING WINDS OR LARGE HAIL...PLEASE NOTIFY YOUR
NEAREST LAW ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3489 7893 3495 7892 3503 7883 3510 7872
3509 7867 3499 7865 3491 7856 3491 7854
3490 7854 3486 7850 3484 7890
TIME...MOT...LOC 0306Z 256DEG 15KT 3507 7866 3501 7872
3491 7883
$$
WSS690
WWUS52 KRAH 220316
SVSRAH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
1116 PM EDT TUE JUN 21 2011
NCC051-220326-
/O.EXP.KRAH.SV.W.0165.000000T0000Z-110622T0315Z/
CUMBERLAND NC-
1116 PM EDT TUE JUN 21 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CUMBERLAND COUNTY
EXPIRED AT 1115 PM EDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING
WILL BE ALLOWED TO EXPIRE.
IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL
FREE 1...8 7 7...6 3 3...6 7 7 2...OR NOTIFY YOUR NEAREST LAW
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL
WEATHER SERVICE FORECAST OFFICE IN RALEIGH.
LAT...LON 3489 7893 3495 7892 3503 7883 3510 7872
3509 7867 3499 7865 3491 7856 3491 7854
3490 7854 3486 7850 3484 7890
TIME...MOT...LOC 0308Z 256DEG 15KT 3507 7865 3501 7871
3491 7882
$$
WSSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 7:48 PM EDT, 2 hours 26 minutes earlier.
Area forecast discussion, Jun 21, 7:48 PM EDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE RALEIGH NC 748 PM EDT TUE JUN 21 2011 .SYNOPSIS... AN UPPER LEVEL RIDGE WILL BUILD ACROSS OUR REGION THIS EVENING THROUGH WEDNESDAY BRINGING HOT CONDITIONS. A WEAKENING UPPER TROUGH WILL APPROACH WESTERN NORTH CAROLINA LATE WEDNESDAY AND THURSDAY INCREASING THE CHANCE OF LATE DAY THUNDERSTORMS. && .NEAR TERM /THROUGH WEDNESDAY/... AS OF 315 PM TUESDAY... COMPLEX FORECAST THIS AFTERNOON WITH WIDESPREAD SMOKE FROM WILDFIRES AND CONTINUED DIFFICULTY WITH THE FORECAST OF CONVECTIVE INITIATION AND EVOLUTION. FIRST A WILDFIRE IN PENDER COUNTY THAT STARTED ON FRIDAY FROM A LIGHTNING STRIKE ERUPTED ON MONDAY AND IS PRODUCING WIDESPREAD SMOKE ACROSS THE COASTAL PLAIN AND TRIAD AREA. THE SMOKE ARRIVED WITH A LIGHT SE FLOW OVERNIGHT AND A LOW MIXED LAYER. VISIBILITIES HAVE BEEN AS LOW AS 2 MILES AT KRDU AND AROUND 4 MILES AT AROUND A HALF DOZEN OTHER METAR LOCATIONS. SFC WINDS WILL REMAIN LIGHT THIS EVENING AND WILL TEND TO VEER AROUND TO MORE SOUTHWESTERLY. THE LIGHT SPEEDS WONT PROVIDE RAPID ALLEVIATION OF THE SMOKE AND LOW VISIBILITIES TONIGHT AND AS THE BOUNDARY LAYER COLLAPSES... CONDITIONS COULD WORSEN LOCALLY. OUTFLOW FROM CONVECTION THIS EVENING COULD PROVIDE SOME RELIEF FROM THE SMOKE BUT PINPOINTING THE LOCATION AND IMPACT OF THIS IS FOOLHARDY. CONVECTION IS ALREADY ONGOING ACROSS THE HIGHER TERRAIN OF NC WITH NUMEROUS REPORTS OF LARGE HAIL RECEIVED. THIS CONVECTION IS DEVELOPING IN A REGION OF DIFFERENTIAL HEATING AND WILL TEND TO DRIFT EAST AND NORTHEAST THIS EVENING WITH THE LIGHT W TO SW FLOW AT MID LEVEL. THE ATMOSPHERE ACROSS THE PIEDMONT IS CHARACTERIZED BY GOOD INSTABILITY WITH MLCAPES BETWEEN 2000-3000 J/KG WITH A MORE STABLE AIRMASS ACROSS THE COASTAL PLAIN BECAUSE OF REDUCED INSOLATION FROM CLOUDINESS AND SMOKE. EXPECT THIS CONVECTION TO MOVE EAST AND EVENTUALLY OFF THE HIGHER TERRAIN. THE LOW LEVEL WIND FIELD IS GENERALLY LIGHT ESPECIALLY IN THE LOWEST 4KM WHICH BUT THE ASSOCIATED COOL POOL SHOULD SUPPORT AND DRIVE THE CONVECTION ACROSS THE NORTHERN PIEDMONT THIS EVENING. WOULD EXPECT WIND THREAT TO BE THE PRIMARY HAZARD THIS EVENING GIVEN THE FORECAST PROFILES OVER CENTRAL NC BUT MOST OF THE SEVERE REPORTS THIS AFTN HAVE BE FROM LARGE HAIL. WILL INCREASE POPS INTO THE MID CHANCE RANGE ACROSS THE NW PIEDMONT...HIGHLIGHT LOW CHANCE POPS IN THE SOUTHERN COASTAL PLAIN NEAR THE DISTURBANCE ALOFT WITH SLIGHT CHANCE ELSEWHERE FOR THIS EVENING. ANOTHER HOT DAY IS EXPECTED ON WEDNESDAY WITH HIGHS IN THE MID 90S TO NEAR 100. AFTN DEW POINTS ON WEDNESDAY RANGE IN THE MID 60S TO NEAR 70. HOURLY APPARENT TEMP GRIDS SUGGEST THAT THE HEAT INDEX WILL GENERALLY REMAIN BELOW 105 DEGREES AND SHOULD PRECLUDE THE NEED FOR A HEAT ADVISORY. WILL HIGHLIGHT THE ELEVATED HEAT INDECIES WITH THE HWO. EXPECT ANOTHER SHOT OF AFTN CONVECTION ON WED WITH THUNDERSTORMS DEVELOPING ALONG THE BLUE RIDGE AND PUSHING EAST DURING THE EVENING. GREATEST CHANCES FOR PRECIP EXPECTED ACROSS THE NW PIEDMONT. -BLAES && .SHORT TERM /WEDNESDAY NIGHT THROUGH THURSDAY NIGHT/... AS OF 230 PM TUESDAY... WEDNESDAY NIGHT: THE VERTICALLY STACKED LOW CURRENTLY LOCATED ON THE IA/NE BORDER WILL BE LOCATED IN WISCONSIN BY 00Z THU...MOVING OVER LAKE MICHIGAN BY 12Z THU...WITH H5 TROUGHING/CYCLONIC FLOW ALOFT EXTENDING SOUTHEAST INTO THE OH/TN VALLEYS. THE H5 RIDGE CURRENTLY MOVING OVER THE CAROLINAS/MID-ATLANTIC WILL MOVE OFFSHORE BY 12Z THU...WITH STRENGTHENING SOUTHWEST FLOW ALOFT OVER CENTRAL NC. A WEAKENING FRONTAL ZONE EXTENDING SOUTHWEST FROM THE LOWER GREAT LAKES INTO THE TN VALLEY (ASSOC/W THE VERTICALLY STACKED LOW) WILL APPROACH THE MID-ATLANTIC/NC LATE WED NIGHT...BUT SHOULD REMAIN WEST/NW OF CENTRAL NC THROUGH 12Z THU. EXPECT ENOUGH LINGERING INSTABILITY TO SUPPORT CONVECTION OVERNIGHT IN ASSOC/W ANY DISTURBANCES IN CYCLONIC FLOW ALOFT...PRIMARILY THROUGH MIDNIGHT. AS SUCH...THE PRECIP FORECAST WILL PRIMARILY DEPEND ON THE TIMING/LOCATION OF ANY WEAK PERTURBATIONS. WILL KEEP A 30% CHANCE IN THE NW PIEDMONT THROUGH MIDNIGHT...WHERE AFOREMENTIONED DISTURBANCES WOULD BE MORE LIKELY TO TRACK...WITH A SLIGHT CHANCE (20%) ELSEWHERE. AFTER MIDNIGHT WILL LOWER POPS TO 20% EVERYWHERE. WITH PARTLY TO MOSTLY CLOUDY SKIES... EXPECT BALMY LOWS IN THE LOWER/MID 70S. THURSDAY: THE VERTICALLY STACKED LOW IS PROGGED TO SLOWLY MEANDER OVER THE NORTHERN GREAT LAKES ON THU...WITH CONTINUED CYCLONIC FLOW ALOFT OVER THE TN/OH VALLEYS AND MID-ATLANTIC/NC. GFS/NAM BUFR SOUNDINGS DIFFER GREATLY ON THE THERMODYNAMIC PROFILE ACROSS CENTRAL NC ON THU...WITH THE GFS SHOWING DRY/SUBSIDENT MID-LEVELS WITH A ~1.00" PWAT...AND THE NAM SHOWING A MOIST PROFILE WITH PWAT VALUES ~1.85". ADDITIONALLY...MOS GUIDANCE IS SHOWING A ~10F RANGE IN HIGH TEMPS... WITH THE MAV INDICATING 95F AT RDU AND THE MET 85F. GIVEN THAT THE GFS/NAM SHOW A SIMILAR HEIGHT/MSLP PATTERN OVER CENTRAL NC...THE AFOREMENTIONED DIFFERENCE IN THERMODYNAMIC PROFILES COULD BE A RESULT OF SHORTWAVES IN CYCLONIC FLOW ALOFT...OR RATHER THE DPVA AHEAD OF/SUBSIDENCE IN THE WAKE OF SAID DISTURBANCES. HOWEVER...GFS H85 TEMPS ARE ~3F WARMER OVER CENTRAL NC THAN THE NAM THU AFTERNOON...WITH SIMILAR H85 WIND SPEED/DIRECTIONS ON BOTH MODELS. THIS TREND IS NOT JUST LIMITED TO THE CAROLINAS...BUT MUCH OF THE SOUTHEAST STATES AS WELL...AND IT IS DIFFICULT TO ASCERTAIN WHY. WITH THE ABOVE IN MIND...WILL FORECAST A SLIGHT CHANCE (20%) OF SHOWERS/STORMS...WITH CHANCES/COVERAGE MOST LIKELY DEPENDING ON THE PRESENCE/TIMING OF DISTURBANCES IN CYCLONIC FLOW ALOFT...ALTHOUGH IF GFS THERMODYNAMIC PROFILES ARE ON THE RIGHT TRACK WE WOULD LIKELY BE TOO DRY/CAPPED FOR ANY CONVECTION TO DEVELOP. GIVEN THE AFOREMENTIONED UNCERTAINTY W/REGARD TO H85 TEMPS...WILL SPLIT THE DIFFERENCE BETWEEN MOS GUIDANCE...WITH HIGHS IN THE LOWER 90S...OR 89-94F. THURSDAY NIGHT: THE VERTICALLY STACKED LOW WILL CONTINUE TO MEANDER OVER THE UPPER GREAT LAKES AND SOUTHERN ONTARIO THU NIGHT...WITH CYCLONIC FLOW ALOFT EXTENDING SOUTH OVER THE OH/TN VALLEYS INTO THE MID-ATLANTIC AND CAROLINAS. PRECIP CHANCES WILL BE TIED ENTIRELY TO ANY DISTURBANCES IN CYCLONIC FLOW ALOFT AND THE DEGREE OF INSTABILITY LINGERING DURING THE OVERNIGHT HOURS. WILL CONTINUE A TOKEN 20% CHANCE OF STORMS WITH LOWS IN THE UPPER 60S TO LOWER 70S. -VINCENT && .LONG TERM /FRIDAY THROUGH TUESDAY/... AS OF 300 PM TUESDAY... ...PRECIP CHANCES EXPECTED TO INCREASE FRIDAY THROUGH THE WEEKEND... THE AFOREMENTIONED VERTICALLY STACKED CYCLONE OVER THE UPPER GREAT LAKES AND SOUTHERN ONTARIO WILL BEGIN TO WEAKEN AND LIFT N/NE TOWARD JAMES BAY ON FRI...WITH CONTINUED CYCLONIC FLOW ALOFT OVER THE TN VALLEY...MID-ATLANTIC AND CAROLINAS...WITH A POSSIBILITY OF MORE FOCUSED SHORTWAVE ENERGY APPROACHING CENTRAL NC FROM THE WEST FRI EVE/NIGHT. AS A RESULT...EXPECT INCREASED PRECIP CHANCES ON FRI/FRI NIGHT COMPARED TO PREVIOUS NIGHTS. WILL FCST 30-40% AT THIS TIME DUE TO UNCERTAINTIES IN THE TIMING/EVOLUTION OF THE UPPER LEVEL PATTERN...WITH NEAR OR SLIGHTLY ABOVE NORMAL HIGH TEMPS IN THE UPPER 80S TO LOWER 90S AND LOWS IN THE UPPER 60S TO LOWER 70S FRI NIGHT. THROUGH THE WEEKEND INTO EARLY NEXT WEEK...EXPECT A STRENGTHENING H5 RIDGE OVER TX/MEXICO...A PERSISTENT H5 RIDGE OFFSHORE...AND WEAK H5 TROUGHING IN-BETWEEN OVER THE TN VALLEY...DEEP SOUTH AND CAROLINAS. GIVEN SEASONAL BOUNDARY LAYER MOISTURE/INSTABILITY AND WEAK TROUGHING ALOFT OVER AND JUST UPSTREAM OF CENTRAL NC...EXPECT INCREASED CHANCES FOR SHOWERS/STORMS TO PERSIST THROUGH THE WEEKEND INTO EARLY NEXT WEEK. WILL KEEP POPS NO HIGHER THAN 30% AT THIS TIME DUE TO UNCERTAINTIES ASSOC/W THE UPPER LEVEL PATTERN. EXPECT HIGH/LOW TEMPS NEAR NORMAL...UPPER 80S TO LOWER 90S AND UPPER 60S TO LOWER 70S. -VINCENT && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... AS OF 745 PM TUESDAY... COMPLEX FORECAST SITUATION THIS EVENING THROUGH EARLY WEDNESDAY AFTERNOON WITH SMOKE AND POTENTIAL CONVECTION. SMOKE FROM WILDFIRES IN SOUTHEASTERN NC WILL CONTINUE TO SPREAD INTO CENTRAL NC...ADVERSELY AFFECTING VSBYS AND CIGS...MAINLY AT KRDU/KRWI. EXPECT VSBYS AND CIGS TO IMPROVE SLIGHTLY THIS EVENING BEFORE THE COLLAPSE OF THE BOUNDARY LAYER TONIGHT RESULTS IN CONTINUED VSBYS AND CIGS RESTRICTIONS (OUTFLOW FROM CONVECTION COULD POTENTIAL DISPERSE SOME OF THE SOME ISSUE THOUGH). POOREST CONDITIONS ARE EXPECTED AT KRDU THROUGH THIS EVENING AND THEN SHIFTING EAST TOWARD KRWI. THINK WE MAY SEE A SOME IFR OR LIFR VISBYS FROM THE SMOKE COMBINED WITH THE LOW LEVEL MOISTURE AT KRWI AROUND SUNRISE. IN ADDITION... SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ALONG THE SEA BREEZE... PIEDMONT TROUGH... AND HIGHER TERRAIN LATE THIS AFTERNOON INTO THE EVENING. EXPECT SOME STORMS MY AFFECT KGSO/KINT ALONG WITH ONGOING CONVECTION AT KFAY. CANNOT RULE OUT A STORM OR TWO AT KRDU AND KRWI AS WELL... GENERATED OFF OF OUTFLOW FROM STORMS NEAR KFAY. ANY STORMS THAT DO AFFECT ANY TAF SITES HAVE THE POTENTIAL TO PRODUCE DAMAGING WIND GUSTS AND LARGE HAIL... ALONG WITH IFR/LIFR CONDITIONS. OUTSIDE OF SMOKE...MAINLY VFR CONDITIONS EXPECTED ON WEDNESDAY WITH ANOTHER ROUND OF AFTERNOON CONVECTION POSSIBLE. OUTLOOK...THERE IS A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS THURSDAY INTO THE WEEKEND WITH LOCALLY REDUCED VSBYS AND CIGS. OTHERWISE...VFR CONDITIONS ARE FORECAST. -BLAES && .CLIMATE... TEMPERATURE RECORDS FOR JUNE 21-23: RDU DATE | MAX T YEAR | HIGH MIN YEAR ------------------------------------------------ TUE JUN 21 | 99 1964 | 72 2009/1990 WED JUN 22 | 100 1981 | 77 1981 THU JUN 23 | 100 1986 | 73 2010/1996 GSO DATE | MAX T YEAR | HIGH MIN YEAR ------------------------------------------------ TUE JUN 21 | 100 1933 | 73 2009/1990 WED JUN 22 | 99 1933 | 75 1981 THU JUN 23 | 97 1988 | 73 2010 && .RAH WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...BLAES NEAR TERM...BLAES SHORT TERM...VINCENT LONG TERM...VINCENT AVIATION...BSD/BLAES CLIMATE...KC
Hazardous weather outlook, Jun 21, 1:57 PM EDT, 8 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE RALEIGH NC 157 PM EDT TUE JUN 21 2011 NCZ024-025-040>042-076>078-088-089-221800- ORANGE-DURHAM-CHATHAM-WAKE-JOHNSTON-LEE-HARNETT-WAYNE-CUMBERLAND- SAMPSON- 157 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL SPREAD ACROSS THE AREA THROUGH TONIGHT. THE SMOKE WILL BE THICK AT TIMES. THE SMOKE WILL REDUCE VISIBILITIES AND IMPACT THOSE SENSITIVE TO AIR QUALITY ISSUES. HEAT INDICES WILL RANGE NEAR 100 DEGREES FOR A SHORT TIME THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ021>023-038-039-073>075-083>086-221800- FORSYTH-GUILFORD-ALAMANCE-DAVIDSON-RANDOLPH-STANLY-MONTGOMERY-MOORE- ANSON-RICHMOND-SCOTLAND-HOKE- 157 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE MOUNTAINS AND MOVE INTO THE WESTERN PIEDMONT LATE THIS AFTERNOON AND EVENING. A FEW THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS IN EXCESS OF 58 MPH. HEAT INDICES WILL RANGE BETWEEN 95 AND 100 DEGREES FOR A SHORT TIME THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE. NCZ007>011-026>028-043-221800- PERSON-GRANVILLE-VANCE-WARREN-HALIFAX-FRANKLIN-NASH-EDGECOMBE-WILSON- 157 PM EDT TUE JUN 21 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NORTH CAROLINA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SMOKE FROM A WILDFIRE IN PENDER COUNTY WILL SPREAD ACROSS THE AREA THROUGH TONIGHT. THE SMOKE WILL REDUCE VISIBILITIES AT TIMES AND COULD IMPACT THOSE SENSITIVE TO AIR QUALITY ISSUES. HEAT INDICES WILL RANGE NEAR 100 DEGREES FOR A SHORT TIME THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. HEAT INDICES WILL LIKELY RANGE BETWEEN 100 AND 105 ON WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTERS ARE ENCOURAGED TO REPORT ANY SEVERE OR SIGNIFICANT WEATHER IMMEDIATELY TO THE NATIONAL WEATHER SERVICE.
In the hours before
Local storm report, Jun 21, 9:10 PM EDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
910 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0842 PM HAIL ABERDEEN 35.14N 79.42W
06/21/2011 M1.00 INCH MOORE NC 911 CALL CENTER
OFF DUTY POLICE OFFICER REPORTED QUARTER SIZE HAIL IN
DOWNTOWN ABERDEEN
&&
EVENT NUMBER RAH1100847
ELLISSpecial weather statement, Jun 21, 9:16 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
916 PM EDT TUE JUN 21 2011
NCZ007-008-220215-
GRANVILLE-PERSON-
916 PM EDT TUE JUN 21 2011
...GUSTY WINDS AHEAD OF A FEW THUNDERSTORMS WILL CROSS PERSON
AND GRANVILLE COUNTIES THROUGH 1015 PM EDT...
AT 914 PM EDT...DOPPLER RADAR INDICATED A GUST FRONT CROSSING PERSON
COUNTY...MOVING EAST AT 20 MPH. THIS GUST FRONT WAS OUT AHEAD OF A
FEW THUNDERSTORMS THAT WILL MOVE INTO PERSON COUNTY BY 930 PM.
SOME LOCATIONS AFFECTED BY THE GUSTY WINDS INCLUDE...BETHEL
HILL...TIMBERLAKE...OAK HILL...KERR LAKE.
HAZARDS INCLUDE...
GUSTY WINDS OF 30 TO 40 MPH.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
BOATERS ON THE OPEN WATER AND THOSE CAMPING OUTDOORS ARE ESPECIALLY
VULNERABLE TO THE DANGERS OF GUSTY WINDS AND LIGHTNING. BOATERS
SHOULD SEEK SAFE HARBOR. THOSE CAMPING SHOULD TAKE SHELTER IN A
NEARBY BUILDING OR VEHICLE.
&&
LAT...LON 3637 7851 3625 7852 3627 7910 3654 7904
3655 7901 3654 7854
TIME...MOT...LOC 0114Z 248DEG 18KT 3641 7900
WSSLocal storm report, Jun 21, 9:34 PM EDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
934 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0910 PM HAIL SPRING LAKE 35.18N 78.98W
06/21/2011 M1.00 INCH CUMBERLAND NC PUBLIC
PUBLIC REPORTED QUARTER SIZE HAIL IN SPRING LAKE AT 910
PM
&&
EVENT NUMBER RAH1100848
ELLISSpecial weather statement, Jun 21, 9:57 PM EDT, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE RALEIGH NC
957 PM EDT TUE JUN 21 2011
NCZ073-074-220300-
MONTGOMERY-STANLY-
957 PM EDT TUE JUN 21 2011
...STRONG THUNDERSTORMS WILL MOVE ACROSS STANLY AND MONTGOMERY
COUNTIES THROUGH 1100 PM EDT...
AT 956 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS OVER
NORWOOD...OR ABOUT 9 MILES SOUTHEAST OF ALBEMARLE...MOVING NORTHEAST
AT 15 MPH.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE TROY... NORWOOD... AND
MOUNT GILEAD.
HAZARDS INCLUDE...
NICKEL SIZE HAIL.
GUSTY WINDS OF 40 TO 50 MPH.
DEADLY CLOUD TO GROUND LIGHTNING.
HEAVY RAINFALL AND MINOR FLOODING.
SEEK SHELTER IN A NEARBY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.
&&
LAT...LON 3548 7989 3524 7977 3515 8008 3517 8011
3519 8011 3519 8013 3518 8012 3517 8013
3518 8014 3529 8023
TIME...MOT...LOC 0156Z 237DEG 15KT 3527 8008
77Local storm report, Jun 21, 9:58 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
958 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0936 PM TSTM WND DMG 1 WNW FAYETTEVILLE 35.08N 78.92W
06/21/2011 CUMBERLAND NC PUBLIC
MULTIPLE TREES DOWN AT 1818 MCGOUGAN ROAD IN
FAYETTEVILLE
&&
EVENT NUMBER RAH1100849
ELLISLocal storm report, Jun 21, 10:10 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
1010 PM EDT TUE JUN 21 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0945 PM HAIL 2 SSE SEVEN LAKES 35.24N 79.57W
06/21/2011 M1.00 INCH MOORE NC PUBLIC
QUARTER SIZE HAIL REPORTED IN WEST END.
&&
EVENT NUMBER RAH1100850
ELLISThe office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 8:02 PM EDT | Severe Thunderstorm Warning | RAH | Johnston | 43 min |
| Jun 21, 8:09 PM EDT | Special Weather Statement | RAH | Richmond | 66 min |
| Jun 21, 8:30 PM EDT | Severe Thunderstorm Warning | RAH | Chatham, Lee, Wake | 45 min |
| Jun 21, 8:32 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Moore | 43 min |
| Jun 21, 8:35 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Lee, Moore, Richmond, Scotland | 40 min |
| Jun 21, 8:56 PM EDT | Flash Flood Warning | RAH | Hoke, Moore | 3 hr |
| Jun 21, 9:01 PM EDT | Severe Thunderstorm Warning | RAH | Wake | 16 min |
| Jun 21, 9:14 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Montgomery, Moore, Richmond and 1 more | 61 min |
| Jun 21, 9:16 PM EDT | Special Weather Statement | RAH | Granville, Person | 59 min |
| Jun 21, 9:37 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Hoke, Scotland | 38 min |
| Jun 21, 9:57 PM EDT | Special Weather Statement | RAH | Montgomery | 63 min |
| Jun 21, 10:02 PM EDT | Severe Thunderstorm Warning | RAH | Anson | 31 min |
| Jun 21, 10:06 PM EDT | Severe Thunderstorm Warning | RAH | Montgomery, Moore, Richmond, Stanly | 39 min |
| Jun 21, 10:27 PM EDT | Special Weather Statement | RAH | Richmond | 63 min |
| Jun 21, 10:40 PM EDT | Flash Flood Warning | RAH | Cumberland, Sampson | 4 hr |
| Jun 21, 10:52 PM EDT | Severe Thunderstorm Warning | RAH | Anson, Stanly | 53 min |
| Jun 21, 11:17 PM EDT | Severe Thunderstorm Warning | RAH | Harnett, Hoke, Montgomery, Moore, Richmond, Scotland | 73 min |
| Jun 21, 11:41 PM EDT | Special Weather Statement | RAH | Davidson, Randolph | 64 min |
| Jun 22, 12:15 AM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Harnett, Hoke, Lee | 42 min |
| Jun 22, 12:32 AM EDT | Special Weather Statement | RAH | Alamance, Guilford, Randolph | 43 min |
| Jun 22, 12:45 AM EDT | Severe Thunderstorm Warning | RAH | Johnston, Wake | 25 min |
| Jun 22, 12:56 AM EDT | Severe Thunderstorm Warning | RAH | Alamance, Guilford | 35 min |
| Jun 22, 4:14 PM EDT | Special Weather Statement | RAH | Richmond, Scotland | 61 min |
| Jun 22, 4:54 PM EDT | Severe Thunderstorm Warning | RAH | Richmond, Scotland | 66 min |
| Jun 22, 5:34 PM EDT | Severe Thunderstorm Warning | RAH | Hoke, Scotland | 56 min |
| Jun 22, 5:45 PM EDT | Areal Flood Advisory | RAH | Scotland | 3 hr |
| Jun 22, 6:19 PM EDT | Severe Thunderstorm Warning | RAH | Sampson | 56 min |
| Jun 22, 6:42 PM EDT | Special Weather Statement | RAH | Harnett, Johnston | 63 min |
| Jun 22, 7:01 PM EDT | Special Weather Statement | RAH | Cumberland | 44 min |
| Jun 22, 7:16 PM EDT | Special Weather Statement | RAH | Sampson | 74 min |
| Jun 22, 7:43 PM EDT | Special Weather Statement | RAH | Johnston | 62 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.